# SDR 2023FA0000246

- Difficulty date: May 3, 2023
- Submitted: May 3, 2023
- Operation: General aviation
- Aircraft: N65497
- Make and model: Cessna 172P
- Aircraft serial: 17275765
- Engine: Lyc O320D2J
- Engine time: 618 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Crankcase
- Part number: 50153813
- Condition: Unknown
- Location: Unknown
- Part time: 618 hours
- Component: Crankcase Bolt, Lyc
- Component part number: 50153813
- Stage of operation: CL
- How discovered: V
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ON AUGUST 23, 2022 AN ENGINE EXAMINATION WAS CONDUCTED AT AIR SALVAGE OF DALLAS UNDER FAA OVERSIGHT. A GVI ON THE NUMBER 1 CYLINDER FOUND 4 SMALLER DIAMETER STUDS AND 1 LARGER DIAMETER STUD FRACTURED. THESE DECK STUD BOLTS EXHIBITED FATIGUE FAILURE/INDUCTILE OVERLOAD BASED ON TORQUE SEQUENCING. THE ENGINE INSPECTION FOUND NO ADDITIONAL ITEMS OF CONCERN THAT WOULD PRECLUDE IT FROM OPERATING. ENGINE LOG IDENTIFIES OVERHAULED ENGINE SERIAL NUMBER L-10451-39A ON JANUARY 16, 2019 WITH TSMO 0.0. CURRENT 100-HOUR/ANNUAL ENGINE INSPECTION ON SERIAL NUMBER L-10451-39A WAS COMPLETED ON APRIL 6, 2023 WITH TSMO: 618.4.
